Ask an expert
Question

24 Apr 2003

Side effects of anti-retrovirial therapy
I started ART five years ago and now I have these symptoms that I think are caused by them:
Nausea, large waist, fluctuating body size and developing bust. Can it be that these are the side effects. Otherwise I am still responding very well to treatment with undetectable viral load and cd4 count of over 700. Are these reasons for concern?
Answer 286 views
Expert
HIV Peer Forum
HIVExpert

01 Jan 0001

The nausea needs to be checked so ask your doctor as to the state of your liver - this can be checked through blood tests and while these liver enzymes are being tested they should also check your cholesterol and triglycerides as they can also be elevated. If elevated you might need to receive treatment. The physical changes are only of concern if they are problematic for you and if this is the case, discuss this with your GP. You might need to change the combination of meds that you are on.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9471 votes
No
68% - 20280 votes
Vote